Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 116, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 5, 2017, 8:17 PM CDT for Lincoln County, Missouri. It took effect at Jul 6, 2017, 12:16 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 8:17 PM CDT (01:17 UTC)
- In effect from
- Jul 6, 2017, 12:16 AM CDT
- Expired
- Jul 7, 2017, 5:17 PM CDT
- In force
- 41 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 20.41 ft at Jul 6, 2017, 1:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
552
WGUS43 KLSX 060117
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
817 PM CDT Wed Jul 5 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River near Troy
.This Flood Warning is a result of 1 to 3 inches of precipitation the
past 24 hours and around a quarter inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-070117-
/O.NEW.KLSX.FL.W.0116.170706T0516Z-170707T2217Z/
/TRYM7.1.ER.170706T0516Z.170706T1800Z.170706T2217Z.NO/
817 PM CDT Wed Jul 5 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* from late tonight to Friday afternoon.
* At 8:00 PM Wednesday the stage was 19.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by the pre dawn
hours of Thursday morning and crest near 22.5 feet by early Thursday
afternoon. The river is forecast to fall below flood stage by Thursday
afternoon.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/06 07/07 07/08 07/09 07/10
Cuivre River
Troy 21.0 19.21 22.3 14.5 8.3 6.4 6.1
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$1 follow-up statement
482
WGUS83 KLSX 061257
FLSLSX
Flood Statement
National Weather Service St Louis MO
757 AM CDT Thu Jul 6 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-061327-
/O.CAN.KLSX.FL.W.0116.000000T0000Z-170707T2217Z/
/TRYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
757 AM CDT Thu Jul 6 2017
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 7:30 AM Thursday the stage was 18.1 feet.
* Flood stage is 21.0 feet.
* The river crested below flood stage at 20.4 feet. The river will
fall to 8.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/07 07/08 07/09 07/10 07/11
Cuivre River
Troy 21.0 18.06 8.5 6.9 6.2 6.1 6.0
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:52 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 5, 6:52 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 652 PM CDT Wed Jul 5 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 354 PM CDT Wed Jul 5 2017 Stacked system currently centered just northwest of KSGF, will continue to slowly track to the east, finally moving into southwestern Indiana by midday on Thursday. So main issue in the short term is where and when storms/showers will pop up. Still feel best chances will be along and south of Interstate 70 through this evening, then gradually taper off and shift to the east. But with such slow movement of system, will see lingering showers/storms over southeast MO/southern IL through the day on Thursday while rest of forecast area will be dry. Because of clouds and precipitation, lows will be in the mid to upper 60s and highs on Thursday will be in the 80s, with warmest temps over central/northeast MO, as well as, west central IL. Byrd .LONG TERM... (Thursday Night through Next Wednesday) Issued at 354 PM CDT Wed Jul 5 2017 Overall, mdls are in fairly good agreement thru the forecast period. The low system responsible for the ongoing TSRA will pull ewd out of the region tonight leaving the area under NW flow thru the weekend. Mdls prog a cdfnt pushing swd thru the area early Fri morning. However, given the location of the 850mb thermal ridge, temps on Fri are expected to be warmer than Thurs. There are some differences regarding how warm Fri will be, but have trended twd the warmer guidance for now. The weekend is expected to be slightly cooler than Fri as the sfc ridge builds into the region. Temps shud gradually warm next week as the upper low over ern Canada moves east and the upper ridge over the western U.S. builds into the area. Concerned that the going forecast does not warm temps quick enuf, but have sped up warming trends slightly. As for precip chances, chances remain fairly low thru the period. Have kept low chances with the fnt as it drops thru the area Fri afternoon and evening. While a severe storm can not be ruled out for nrn portions of the CWA for late Thurs night into Fri morning, given the timing and limited CAPE and shear, threat remains very low. A low threat for severe storms lingers Fri afternoon into evening across southern portions of the CWA as the fnt moves thru the region. A more Summer-like setup is expected next week with isod TSRA possible. PoPs are a little higher Wed of next week as a weak fnt is expected to linger in the region. Tilly && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 639 PM CDT Wed Jul 5 2017 Scattered showers and thunderstorms will continue into early this evening. General trend late this evening toward early overnight hours will be for precipitation to move slowly east/southeast with a downturn in thunder activity. Threat for showers should move out of the area late tonight. Looks like MVFR to near IFR stratus will set in late tonight behind the precipitation shield, along with MVFR visibilities in fog. Improving conditions are likely by mid- late Thursday morning. Winds will back from the east to the north/northwest late tonight/Thursday morning as surface low moves off into the lower Ohio Valley. SPECIFICS FOR KSTL: Main concern for this evening will be on scattered shower/thunderstorm activity. Precipitation should move away from Lambert after midnight tonight. MVFR to near IFR stratus should move in behind the precipitation shield with MVFR fog also a possibility. Improving conditions by late Thursday morning with northwest winds. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 5, 3:59 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 PM CDT Wed Jul 5 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 359 PM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are likely this evening capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to severe thunderstorms are possible late Thursday night over northeast Missouri and west central Illinois. Damaging winds will be the primary threat. Isolated strong to severe thunderstorms will be possible again over southeast Missouri and southwest Illinois on Friday afternoon. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts in excess of two inches or any flooding to the National Weather Service. Tilly
In the hours before
Local storm report, Jul 5, 4:50 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 SSW GASCONADE 38.63N 91.58W
07/05/2017 M4.40 INCH GASCONADE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700524
GOSSELINLocal storm report, Jul 5, 5:07 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN NEW HAVEN 38.61N 91.22W
07/05/2017 M2.28 INCH FRANKLIN MO BROADCAST MEDIA
&&
EVENT NUMBER LSX1700525
GOSSELINLocal storm report, Jul 5, 6:04 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLASH FLOOD TAYLOR 39.94N 91.52W
07/05/2017 MARION MO TRAINED SPOTTER
COUNTY ROAD 306 WITH APPROXIMATELY 6 TO 8
INCHES OF FAST FLOWING WATER OVER IT.
&&
TESNearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.